MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; PREVIOUSLY REPORTED

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; PREVIOUSLY REPORTED
Model Number GK384R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report, if provided.
 
Event or Problem Description
It was reported that there was an issue with a ceramic electrode.According to the complaint description the l- hook of the device came off at the tip base during surgery.The malfunction occurred during cauterization in a laparoscopically assisted vaginal hysterectomy (lavh).The tip fell into the surgical field, and was then removed from the patient's body.An additional medical intervention was necessary for retrieval of the broken part.This event prolonged the procedure for 5-10 minutes.Additional information was not available.The adverse event is filed under xc reference (b)(4).
 
Additional Manufacturer Narrative
B5 and d9: updated for additional product which was received (monopolar handle) and receipt date.
 
Event or Problem Description
Associated medwatches: 2916714-2020-00710, 2916714-2020-00541.
 
Additional Manufacturer Narrative
Investigation results: to date there is no device available for investigation.Therefore, no investigation possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures/preventive measures: on the basis of the current information and without the product for investigation, a clear conclusion can not be drawn.There is no indication for a material defect, manufacturing failure or design error on the basis of the device history record.For further investigations we neeed the product for examination.Based on the investigations and results of the 8d report a capa is not necessary.
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Investigation: leading device- reference code gk384r.Device name ceramic electrode tip l-hk f/gk372r.Serial number.Batch number unknown.Manufacturing date unkonwn.Involved components - reference code device name.Gk373r inner tube w/handle.For gk372r.Gk370p shaft only f/modular.Monopol.Electr.Failure description - all components are in a used condition.Distal end of gk384r is broken off.Investigation - vigilance investigator carried out the pictorial documentation visually1 and microscopically2.The electrode is heavily worn, residues can be found all over the surface of the ceramic and the fractured tip.Results were compared to a new gk384r.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review - due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale - based on the investigation, the failure was most likely caused by an overload situation in combination with wear and tear.Conclusion and root cause - due to the current deviation and according to explanation and rationale, the root cause of the problem is most probably usage-related and wear and tear.Corrective action - according to sa-de13-m-4-2-04-000-0 (corrective action & preventive action) there is no capa request necessary.
 
Event or Problem Description
Associated medwatches: 2916714-2020-00710;.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
PREVIOUSLY REPORTED
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10635425
Report Number2916714-2020-00541
Device Sequence Number3311951
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2021
Report Date (Section F) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/17/2020
Event Location Hospital
Date Report to Manufacturer09/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/17/2020
12/23/2020
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA10/06/2020